CaltechAUTHORS
  A Caltech Library Service

Persistence of Invariant Sets for Dissipative Evolution Equations

Jones, Don A. and Stuart, Andrew M. and Titi, Edriss S. (1998) Persistence of Invariant Sets for Dissipative Evolution Equations. Journal of Mathematical Analysis and Applictions, 219 (2). pp. 479-502. ISSN 0022-247X. http://resolver.caltech.edu/CaltechAUTHORS:20170609-123316540

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170609-123316540

Abstract

We show that results concerning the persistence of invariant sets of ordinary differential equations under perturbation may be applied directly to a certain class of partial differential equations. Our framework is particularly well-suited to encompass numerical approximations of these partial differential equations. Specifically, we show that for a class of PDEs with aC^1 inertial form, certain natural numerical approximations possess an inertial form close to that of the underlying PDE in theC^1 norm.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1006/jmaa.1997.5847DOIArticle
http://www.sciencedirect.com/science/article/pii/S0022247X97958479?via%3DihubPublisherArticle
Additional Information:© 1998 Academic Press. Received 9 December 1996. We thank Steve Shkoller and Tony Shardlow for their careful reading of the manuscript and for their helpful suggestions. D.A.J. and E.S.T. gratefully acknowledge the support of the Institute for Geophysics and Planetary Physics (IGPP) and the Center for Nonlinear Studies (CNLS) at Los Alamos National Laboratory. This work was supported in part by the NSF Grant DMS-9308774 and by the Joint University of California and Los Alamos National Laboratory INCOR program.
Funders:
Funding AgencyGrant Number
Los Alamos National LaboratoryUNSPECIFIED
NSFDMS-9308774
University of CaliforniaUNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Andrew StuartJ40
Record Number:CaltechAUTHORS:20170609-123316540
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170609-123316540
Official Citation:Don A Jones, Andrew M Stuart, Edriss S Titi, Persistence of Invariant Sets for Dissipative Evolution Equations, Journal of Mathematical Analysis and Applications, Volume 219, Issue 2, 1998, Pages 479-502, ISSN 0022-247X, http://dx.doi.org/10.1006/jmaa.1997.5847. (http://www.sciencedirect.com/science/article/pii/S0022247X97958479)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78058
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Jun 2017 21:26
Last Modified:22 Aug 2017 00:45

Repository Staff Only: item control page